Alert archive / Louisiana / River Flood Warnings in 2017
River Flood Warning 65, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at May 12, 2017, 9:39 AM CDT for Lafayette Parish, Vermilion Parish, Louisiana. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- May 12, 2017, 9:39 AM CDT (14:39 UTC)
- Expired
- May 14, 2017, 1:00 AM CDT
- In force
- 39 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lafayette Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 113 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermilion River at Lafayette - Surrey Street (VLSL1). The gauge peaked at 10.12 ft at May 12, 2017, 9:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07386880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
041
WGUS44 KLCH 121439
FLWLCH
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Lake Charles La
939 AM CDT Fri May 12 2017
...The National Weather Service in Lake Charles has issued a flood
warning for the following rivers in Louisiana...
Vermilion River At Lafayette, Surrey Street Gage
LAC055-113-130439-
/O.NEW.KLCH.FL.W.0065.170512T1439Z-170514T0600Z/
/VLSL1.1.ER.170512T1247Z.170512T1800Z.170513T1800Z.NO/
939 AM CDT Fri May 12 2017
The National Weather Service in Lake Charles has issued a
* Flood Warning for
the Vermilion River At Lafayette, Surrey Street Gage.
* until late Saturday night...or until the warning is cancelled.
* At 9:00 AM Friday the stage was 10.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue rising to near 10.5 feet by this
afternoon. The river will fall below flood stage tomorrow early
afternoon.
* Impact...At stages near 11.5 feet...Minor flooding of Beaver Park
and Vermilionville near the river will occur.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
off of Highway 90 will occur.
&&
LAT...LON 3031 9191 3022 9190 2988 9206 2987 9219
3000 9227 3031 9204
$$1 follow-up statement
488
WGUS84 KLCH 121625
FLSLCH
Flood Statement
National Weather Service Lake Charles La
1125 AM CDT Fri May 12 2017
...The Flood Warning is cancelled for the following rivers in
Louisiana...
Calcasieu River Near Oberlin
Vermilion River At Lafayette, Surrey Street Gage
...The Flood Warning continues for the following rivers in
Louisiana...
Atchafalaya River At Morgan City
Calcasieu River At Old Town Bay
Mermentau River Near Mermentau
LAC099-101-130625-
/O.EXT.KLCH.FL.W.0062.170518T1525Z-000000T0000Z/
/MCGL1.1.ER.170518T1525Z.170521T1200Z.000000T0000Z.NO/
1125 AM CDT Fri May 12 2017
The Flood Warning continues for
The Atchafalaya River At Morgan City.
* from Thursday morning until further notice...or until the warning
is cancelled.
* At 10:00 AM Friday the stage was 5.1 feet.
* Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...Rise to near 6.5 feet by Sunday morning May 21.
* Impact...At stages near 7.0 feet...Buildings at the foot of Ann
Street on the river side of the flood wall will flood as water
overtops the Rio Oil Company dock. Buildings on the river side of
the Berwick floodwall will flood. River traffic restrictions will
be strictly enforced.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
be under water. Water will cover the lower end of Belleview Front
Street in Berwick. Vessel traffic will be affected by stronger
river current and vessel traffic safety rules will be strictly
enforced by the U.S. Coast Guard.
* Impact...At stages near 5.0 feet...Floodwall gates will be closed
to protect against higher stages. Vessel traffic will be affected
by stronger river current and vessel traffic safety rules will be
strictly enforced by the U.S. Coast Guard.
* Impact...At stages near 4.0 feet...Action stage. Water will move
up the bank and across access roads below the city dock. Floodwall
gates should be closed by the 5 foot stage to protect against
higher stages. Vessel traffic will be affected by stronger river
current and vessel traffic safety rules will be strictly enforced
by the U.S. Coast Guard.
&&
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
2986 9139 2995 9147
$$
LAC003-121655-
/O.CAN.KLCH.FL.W.0064.000000T0000Z-170513T0200Z/
/OBCL1.2.ER.170509T0240Z.170510T1100Z.170512T0737Z.NO/
1125 AM CDT Fri May 12 2017
The Flood Warning is cancelled for
The Calcasieu River Near Oberlin.
* At 11:00 AM Friday the stage was 12.5 feet.
* Fell below flood stage at 2:37 AM Friday.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to 11.2 feet by tomorrow
morning.
* Impact...At stages near 13.0 feet...Minor lowland flooding near
the river will occur.
* Impact...At stages near 12.0 feet...Water begins to overflow the
banks on both sides of the river.
&&
LAT...LON 3078 9267 3058 9277 3058 9289 3071 9283 3077 9273
$$
LAC019-130624-
/O.EXT.KLCH.FL.W.0050.000000T0000Z-170513T1240Z/
/OTBL1.2.ER.170502T1512Z.170506T1300Z.170512T1240Z.NO/
1125 AM CDT Fri May 12 2017
The Flood Warning continues for
The Calcasieu River At Old Town Bay.
* until Saturday morning...or until the warning is cancelled.
* At 5:00 AM Friday the stage was 4.1 feet.
* Minor flooding is occurring and Nonflood flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this morning.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry
Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots
along Goos Ferry Road will occur.
&&
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329
$$
LAC001-053-113-130624-
/O.EXT.KLCH.FL.W.0052.000000T0000Z-170515T1200Z/
/MRML1.3.ER.170503T1628Z.170507T1500Z.170515T0000Z.NO/
1125 AM CDT Fri May 12 2017
...Flood Warning extended until Monday morning...The Flood Warning
continues for
The Mermentau River Near Mermentau.
* until Monday morning...or until the warning is cancelled.
* At 11:15 AM Friday the stage was 5.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Sunday evening.
* Impact...At stages near 5.5 feet...A few recreational camps and
residences are subject to flooding.
* Impact...At stages near 4.0 feet...Minor lowland flooding near the
river will occur.
&&
LAT...LON 3024 9255 3019 9254 3004 9260 3004 9276 3025 9266
$$
LAC055-113-121655-
/O.CAN.KLCH.FL.W.0065.000000T0000Z-170513T0400Z/
/VLSL1.1.ER.170512T1247Z.170512T1330Z.170512T1600Z.NO/
1125 AM CDT Fri May 12 2017
The Flood Warning is cancelled for
The Vermilion River At Lafayette, Surrey Street Gage.
* At 11:00 AM Friday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river has fallen below flood.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
off of Highway 90 will occur.
&&
LAT...LON 3031 9191 3022 9190 2988 9206 2987 9219
3000 9227 3031 9204
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at May 12, 6:47 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 12, 6:47 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 647 AM CDT Fri May 12 2017 .DISCUSSION... For the 05/12/17 1200 UTC TAF package. && .AVIATION... Bands/clusters of pre-frontal convection continue to roll through eastern/southern parts of the area this morning. Activity has pushed east of KAEX with VFR conditions expected to prevail here amid increasing and gusty west winds later this morning through the afternoon/early evening. Elsewhere, convection is rather anemic toward KBPT, so kept VCSH here along with the current light reduction to VSBY for another few hours. TSTMS currently in the vicinity of KLCH, and slated to move into the Acadiana terminals shortly, so TEMPO thunder was carried at each of these sites. Like KAEX, VFR with increasing and gusty west winds are expected to prevail at the southern sites through the afternoon. Winds decrease all sites early evening. 13 && .PREV DISCUSSION... /issued 508 AM CDT Fri May 12 2017/ SYNOPSIS... Latest upper air analysis shows a closed low over eastern OK... moving into wcntrl AR. At the surface, a cold front is across the ArkLaTex region through scntrl TX, progressing to the east. Regional radar shows a broken line of heavy showers and scattered embedded thunderstorms ahead of the front into the central part of our forecast area. Radar trends over the last several hours have shown this line weakening as it pushes into the forecast area... though have noted one area of rotation embedded in the line early this morning that prompted a brief tornado warning. 14 DISCUSSION... The upper low will continue to shift east today across the lower MS Valley and into the Southeast as the sfc cold front pushes through our forecast area from west to east. Progression of the cold front and associated prefrontal lines of showers and thunderstorms is faster than thinking this time yesterday. As a result, the majority of shower/thunderstorm activity will have cleared the forecast area by early afternoon, with perhaps a few lingering showers/thunderstorms across the eastern zones through late afternoon. Lack of sufficient daytime heating and best dynamics located to the northeast yield a low severe potential for the area this morning and afternoon... with the possibility of perhaps one or two isolated severe storms into the early afternoon. Clearing will quickly begin from west to east late this morning through this evening as convection shifts eastward and the cold front pushes through. Behind the front, drier and slightly cooler air will be ushered in as winds shift to northwesterly. Upper level ridging building into the region tonight into Saturday and high pressure at the surface will make for a pleasant weekend with highs in the low/mid 80s and lows in the lower 60s. Unfortunately, southerly flow quickly returns late Sunday as the surface high shifts eastward, bringing warmer and more humid conditions to the region by early next week. Quiet weather continues through the first part of next week. By Wednesday, however, models indicate a series of disturbances swinging through the area that will increase our rain chances into next weekend. 14 MARINE... A cold front is approaching the area this morning, inducing isolated to scattered showers and thunderstorms through the afternoon. A couple of these could be strong to severe. The greatest storm coverage will be from coastal waters south of Cameron eastward. The front will clear the area from west to east this afternoon through late tonight, turning winds offshore through the weekend. 14 && .PRELIMINARY POINT TEMPS/POPS... AEX 83 63 80 58 / 20 10 10 10 LCH 85 65 83 63 / 20 10 10 10 LFT 85 66 82 63 / 60 10 10 10 BPT 85 64 85 64 / 20 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, May 12, 5:28 AM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 528 AM CDT Fri May 12 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 131030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 528 AM CDT Fri May 12 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Showers and isolated thunderstorms will be possible this morning into this afternoon ahead of a cold front. The severe threat with these storms is low, but the possibility exists for an isolated severe storm or two. Primary threats will be small hail and gusty winds. Occasional to frequent cloud-to-ground lightning strikes will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-131030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 528 AM CDT Fri May 12 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Showers and isolated thunderstorms will be possible over the coastal waters this morning through late this afternoon ahead of a cold front. The severe threat with these storms is low, but the possibility exists for an isolated severe storm or two through late afternoon. The primary risks with these stronger storms will be strong wind gusts and small hail. In addition, storms will produce occasional to frequent cloud to water lightning and heavy rainfall capable of reducing visibilities to one mile or less. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 12, 5:45 AM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
545 AM CDT FRI MAY 12 2017
LAZ031>033-042-043-121130-
Acadia LA-Jefferson Davis LA-St. Landry LA-Evangeline LA-Allen LA-
545 AM CDT FRI MAY 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON DAVIS...
SOUTHERN EVANGELINE...NORTHERN ACADIA...WEST CENTRAL ST. LANDRY AND
SOUTHEASTERN ALLEN PARISHES UNTIL 630 AM CDT...
At 544 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oberlin to near Elton to near Pine Island.
Movement was east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Eunice, Church Point, Mamou, Basile, Oberlin, Iota, Elton,
Chataignier, Mowata, Prairie Ronde, Maxie, Savoy, Duralde, Pine
Island, Swords, Richard, Branch and Hathaway.
LAT...LON 3065 9217 3043 9221 3025 9234 3030 9289
3042 9281 3063 9277
TIME...MOT...LOC 1044Z 269DEG 32KT 3056 9270 3042 9273 3032 9281
13The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:57 AM CDT | Tornado Warning | LCH | Beauregard | 22 min |
| May 12, 5:45 AM CDT | Special Weather Statement | LCH | Acadia | 45 min |
| May 12, 7:09 AM CDT | Special Marine Warning | LCH | 66 min | |
| May 12, 10:06 AM CDT | Special Weather Statement | LCH | Assumption | 39 min |
Nearby
River Flood Warnings in Louisiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.